Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Apr 9, 2021, 4:32 PM CDT for Greene County, Jasper County, Lawrence County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 4:32 PM CDT (21:32 UTC)
- Expired
- Apr 9, 2021, 5:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
Counties Greene County, MO, Jasper County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 44 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
335
WWUS83 KSGF 092132
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
432 PM CDT Fri Apr 9 2021
MOZ088>090-093>095-092200-
Greene MO-Jasper MO-Dade MO-Newton MO-Lawrence MO-Christian MO-
432 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON...
NORTHWESTERN CHRISTIAN...LAWRENCE...GREENE...EASTERN JASPER AND
SOUTHERN DADE COUNTIES UNTIL 500 PM CDT...
At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Duenweg to 6 miles north of
Pierce City to Battlefield. Movement was north at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Springfield... Eastern Joplin...
Nixa... Republic...
Carthage... Battlefield...
Willard... Mount Vernon...
Marionville... Clever...
Carterville... Duquesne...
Ash Grove... Sarcoxie...
Duenweg... Billings...
Jasper... Miller...
Silver Creek... Brookline...
This includes the following highways...
Interstate 44 between mile markers 9 and 82.
Interstate 49 between mile markers 35 and 55.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Missouri.
LAT...LON 3704 9447 3734 9433 3732 9410 3731 9391
3739 9331 3736 9315 3705 9331 3696 9398
TIME...MOT...LOC 2131Z 188DEG 19KT 3709 9430 3703 9397 3712 9339
$$
TerryWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Apr 9, 2:16 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 9, 2:16 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Springfield MO 216 PM CDT Fri Apr 9 2021 .SHORT TERM...(Tonight through Saturday) Issued at 216 PM CDT Fri Apr 9 2021 Warm front location remains a bit uncertain given variable winds and mixing of dew points that had surged earlier in the day...though attention is with band of convection moving northward over northwest Arkansas. Convective models tend to wash out this initial activity and reform it in a west to east band over southwest Missouri between 1930 and 21z. Temperatures that have warmed into the upper 70s to low 80s have helped CAPES climb to around 1500...combined with bulk shears around 40 to be enough for a window of organized convection with this initial round of convection. Hail to the size of golf balls along with winds to 60 mph are the primary threats. Good confidence then for discrete cells to form ahead of a complex boundary system over Oklahoma to grow into a line of storms that will propagate eastward into Arkansas later this evening. Far southwest Missouri will find itself on the northern end of this second area of potential damaging wind threat with instability and threats diminishing along the frontal boundary as it extends northeast out of Oklahoma to eventual lay roughly along I-44. The combination of thunderstorm clusters will lead to 0.75 to 1.75 QPF making isolated flooding also a possibility. Showers with embedded non severe thunderstorms to be found farther north this evening to extend forecast area wide overnight as an upper low approaches Joplin toward 12z. May see an uptick in convection as the upper low approaches late tonight but additional severe storms are not expected. Cool and wet conditions are then expected on Saturday as cold advection on the back side of the low results in lingering light rain/drizzle throughout much of Saturday. .LONG TERM...(Sunday through Friday) Issued at 216 PM CDT Fri Apr 9 2021 Just as quick as they fell on Saturday...heights will rebound on Sunday as the upper low departs eastward and ridging develops ahead of the next wave. Temperatures as a result will warm back into the 70s. The passage of a cold front though Sunday night will continue the temperature roller coaster that will see high temperatures on Monday back in the 60s and the potential for some patchy light rain. The seasonal cool weather will then remain through the end of the work week as waves in the northern stream periodically cross the Plains. While outside the forecast period the amplification of the upper ridge over the West Coast signals the approach of the anticipated well below temperatures next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1247 CDT Fri Apr 9 2021 Thunderstorms to form into two predominate areas early in the forecast period. First convection will be scattered in nature along a warm front lifting northward over southern Missouri during the mid afternoon hours followed by a line of storms moving west to east this evening. Some of these storms may be severe over southwest Missouri from I-44 southward into Arkansas. Otherwise...MVFR will give way to IFR overnight as lower levels in the atmosphere cool and saturate leading to widespread light rain and drizzle into Saturday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Titus LONG TERM...Titus AVIATION...Runnels
Hazardous weather outlook, Apr 9, 12:34 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1234 PM CDT Fri Apr 9 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101745- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1234 PM CDT Fri Apr 9 2021 ...Strong to Severe Storms This Afternoon... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... Severe thunderstorms are possible from mid afternoon today until midnight tonight. Large hail to the size of ping pong balls, damaging winds to 60 mph, heavy rainfall, and perhaps a brief tornado or two will be possible. The greatest severe weather threat is along and south of I-44 and along and west of Highway 65. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for southwest Missouri and southeast Kansas along and south of I-44 and along and west of Highway 65. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Special weather statement, Apr 9, 3:48 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Springfield MO
348 PM CDT Fri Apr 9 2021
KSZ101-MOZ088-093-092115-
Cherokee KS-Jasper MO-Newton MO-
348 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...NORTHWESTERN NEWTON
AND JASPER COUNTIES UNTIL 415 PM CDT...
At 347 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saginaw to near Shoal Creek Drive to near
Commerce. Movement was north at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Joplin... Carthage...
Webb City... Carl Junction...
Baxter Springs... Columbus...
Galena... Oronogo...
Carterville... Duquesne...
Duenweg... Jasper...
Diamond... Loma Linda...
Airport Drive... Leawood...
Lowell... Silver Creek...
Alba... Scammon...
This includes the following highways...
Interstate 44 between mile markers 0 and 21.
Interstate 49 between mile markers 28 and 56.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Kansas...and southwestern Missouri.
LAT...LON 3724 9500 3735 9444 3736 9426 3735 9425
3735 9409 3694 9435 3693 9461 3700 9462
3700 9498
TIME...MOT...LOC 2047Z 198DEG 28KT 3702 9442 3701 9459 3692 9492
TerryLocal storm report, Apr 9, 3:54 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 N MADRY 36.88N 93.72W
04/09/2021 E1.00 INCH BARRY MO EMERGENCY MNGR
&&
EWSpecial weather statement, Apr 9, 4:03 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
403 PM CDT Fri Apr 9 2021
MOZ090-091-095-103-092130-
Greene MO-Webster MO-Christian MO-Stone MO-
403 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBSTER...
CHRISTIAN...NORTHERN STONE AND SOUTHERN GREENE COUNTIES UNTIL 430 PM
CDT...
At 402 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clever to near Highlandville. Movement was
northeast at 25 mph.
Penny size hail will be possible with these storms.
Locations impacted include...
Southern Springfield... Nixa...
Ozark... Republic...
Battlefield... Rogersville...
Clever... Sparta...
Billings... Highlandville...
Fremont Hills... Brookline...
Hurley... Spokane...
Oldfield... Chestnutridge...
Bruner... Selmore...
Christian Center... Ponce de Leon...
This includes Interstate 44 between mile markers 61 and 65, and near
mile marker 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Missouri.
LAT...LON 3693 9361 3711 9361 3720 9358 3712 9287
3681 9320
TIME...MOT...LOC 2102Z 208DEG 22KT 3698 9354 3690 9325
TerryLocal storm report, Apr 9, 4:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL THAYER 36.53N 91.54W
04/09/2021 E0.70 INCH OREGON MO EMERGENCY MNGR
&&
SRLocal storm report, Apr 9, 4:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 2 S IRON GATES 37.04N 94.56W
04/09/2021 E1.00 INCH NEWTON MO PUBLIC
PUBLIC REPORT OF QUARTER SIZE HAIL.
&&
KPSpecial weather statement, Apr 9, 4:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
432 PM CDT Fri Apr 9 2021
MOZ088>090-093>095-092200-
Greene MO-Jasper MO-Dade MO-Newton MO-Lawrence MO-Christian MO-
432 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON...
NORTHWESTERN CHRISTIAN...LAWRENCE...GREENE...EASTERN JASPER AND
SOUTHERN DADE COUNTIES UNTIL 500 PM CDT...
At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Duenweg to 6 miles north of
Pierce City to Battlefield. Movement was north at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Springfield... Eastern Joplin...
Nixa... Republic...
Carthage... Battlefield...
Willard... Mount Vernon...
Marionville... Clever...
Carterville... Duquesne...
Ash Grove... Sarcoxie...
Duenweg... Billings...
Jasper... Miller...
Silver Creek... Brookline...
This includes the following highways...
Interstate 44 between mile markers 9 and 82.
Interstate 49 between mile markers 35 and 55.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Missouri.
LAT...LON 3704 9447 3734 9433 3732 9410 3731 9391
3739 9331 3736 9315 3705 9331 3696 9398
TIME...MOT...LOC 2131Z 188DEG 19KT 3709 9430 3703 9397 3712 9339
TerryThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:34 PM CDT | Special Weather Statement | SGF | McDonald | 26 min |
| Apr 9, 2:54 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 51 min |
| Apr 9, 2:58 PM CDT | Special Weather Statement | SGF | Newton | 32 min |
| Apr 9, 3:19 PM CDT | Special Weather Statement | SGF | Ozark | 26 min |
| Apr 9, 3:24 PM CDT | Special Weather Statement | SGF | Newton | 36 min |
| Apr 9, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 46 min |
| Apr 9, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark | 49 min |
| Apr 9, 3:48 PM CDT | Special Weather Statement | SGF | Jasper | 27 min |
| Apr 9, 3:52 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 38 min |
| Apr 9, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 39 min |
| Apr 9, 4:03 PM CDT | Special Weather Statement | SGF | Christian | 27 min |
| Apr 9, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 42 min |
| Apr 9, 4:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 30 min |
| Apr 9, 4:51 PM CDT | Special Weather Statement | SGF | Cherokee | 24 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.